Gransnet forums

Health

Throat and Asthma

(7 Posts)
ChristineV0607 Thu 14-Jan-21 04:06:36

Been told by Dr and private consultant, I have Post Nasal Drip which is causing asthma and now upset stomach. I've not had a camera down just a visual by Dr and Consultant.Can't sleep due to mucus in throat feels like it mostly sticks behind right tonsil, rough feeling on that side has gone but mucus wont shif for hours. Also being sick due to asthma cough and now throat is very swollen
Using a steroid Nadal spray also tried Sudafed, gargling with salt water, saline nasal spray, and antihistamine.
But I'm coughing and throat clearing for hours
I'm using a blue and brown inhaler for Asthma symptoms
Desperate as Sleep deprived and exhausted
Any ideas welcome 😞

CanadianGran Thu 14-Jan-21 05:22:31

Drink something hot, the steam will help loosen the phlegm. Perhaps make peppermint tea at night and keep it in a thermos cup so you can sip it as you wake.

I know in winter I sometimes will get that feeling at the back of my throat and it certainly is annoying.

Also try a humidifier in your bedroom, and add eucalyptus oil.

tanith Thu 14-Jan-21 08:13:52

The only thing I might try is menthol oil in a bowl of hot water put a towel over your head and gently breathe in the steam for a few minutes.

Marydoll Thu 14-Jan-21 08:27:03

Christine, thrush in the mouth and throat is a common side effect of using steroid inhalers. Have you been tested for this?
After using a steroid inhaler, you should rinse your mouth and throat.

Asthmatics and people on blood thinners are usually advised
not to use Sudafed, unless approved by a doctor.

I hope you get some relief soon.

Sparklefizz Thu 14-Jan-21 09:48:40

Christine Also cut down on eating dairy products as dairy causes mucus.

Nortsat Thu 14-Jan-21 10:10:48

What about a chat with your GP and a temporary increase in your inhalers? Particularly if you have been on the same asthma meds for quite a while.

Don’t just put up with this Christine, ask for help. It can be desperately uncomfortable. Coughing and gasping puts a strain on your heart. It’s awful lying down and feeling you can’t breathe and you’re bunged up with mucus.
Remember to stress to the doctor that your sleep is severely interrupted.

I hope you get some help and feel more comfortable soon. Do let us know 💐

AGAA4 Thu 14-Jan-21 16:56:07

Do you use a spacer with your brown inhaler? That can help with that sticky feeling in you throat and helps to stop thrush.
Your doctor can give you a gargle if you have thrush, which should clear it.